Thunderstorm Wind, Harper
- When
- June 22, 8:20 PM CST
- Where
- Harper County, Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -99.617
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 5:30 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 630 PM CDT THU JUN 22 2006 SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON/EARLY EVENING ALONG AN OUTFLOW BOUNDARY EXTENDING FROM MUSKOGEE TO ARDMORE WITH DEVELOPMENT APPARENTLY TIED TO AFTERNOON HEATING AND PASSAGE OF A WEAK SHORTWAVE TROUGH SEEN IN WATER VAPOR IMAGERY. THESE STORMS ARE EXPECTED TO WEAKEN/DIMINISH AFTER DARK WITH HEAVY RAIN THE PRIMARY CONCERN. CURRENLTY MONITORING WIDESPREAD THUNDERSTORM DEVELOPMENT NEAR AND NORTH OF A SYNOPTIC COLD FRONT OVER CENTRAL/NORTHERN KANSAS WITH THESE STORMS LIKELY MOVING INTO NORTHWEST OKLAHOMA AFTER 9 OR 10 PM. HAVE UPDATED THE FORECAST TO REFLECT HIGHEST POPS THIS EVENING OVER SOUTH CENTRAL/SOUTHEAST OKLAHOMA AND ALSO ACROSS NORTHWEST OKLAHOMA...WITH A LARGE AREA OF ONLY 10 TO 20 POPS BETWEEN. STORM PROPOGATION WILL LARGELY DICTATE EVOLUTION AFTERD MIDNIGHT BUT CURRENTLY THINK THAT AREAS WEST OF INTERSTATE 35 AND NORTH OF THE RED RIVER STAND THE BEST CHANCE OF BEING AFFECTING BY OVERNIGHT STORMS. WILL EVALUATE 00Z UPPER AIR DATA AS IT COMES IN WITH ADDITIONAL UPDATES POSSIBLE LATER THIS EVENING. JAMES ------------------------- 317 PM CDT THU JUN 22 2006 .DISCUSSION... CONVECTION/PRECIP THIS MORNING HAS BASICALLY MOVED SOUTH OF THE FA THIS AFTERNOON. NEW CONVECTION HAS DEVELOP ALONG OUTFLOW BOUNDARY IN SOUTHERN TEXAS PANHANDLE AS THIS ACTIVITY IS BUILDING SOUTHWEST. OUTFLOW BOUNDARY EARLY THIS MORNING ACROSS NORTHERN AND CENTRAL OKLAHOMA IS NOT AS WELL DEFINED THIS AFTERNOON BUT STILL COULD BE FOCUS FOR AFTERNOON CONVECTION. STILL APPEARS THAT BETTER CHANCES FOR ORGANIZED CONVECTION WILL COME FROM STORMS DEVELOPING ALONG HIGH PLAINS WITH ONE OR MORE COMPLEXES MOVING SOUTH AND EAST THIS EVENING AND OVERNIGHT. RATHER WEAK MID LEVEL FLOW SO POTENTIAL FOR HEAVY RAINFALL A POSSIBILITY. CONVECTION MAY BE ONGOING DURING THE MORNING HOURS FRIDAY ACROSS SOUTHERN PARTS OF FA. ADDITIONAL CHANCES FOR STORMS/RAIN WILL BE DEPENDENT ON OVERNIGHT/EARLY MORNING CONVECTION. HAVE GENERALLY KEEP FORECAST FOR THIS WEEKEND INTO EARLY NEXT WEEK SIMILAR TO PREVIOUS FORECAST AS MODELS OFFER LITTLE EVIDENCE TO MAKE SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 87 66 90 / 60 30 20 20 HOBART OK 68 89 66 92 / 60 50 20 20 WICHITA FALLS TX 70 90 68 93 / 60 60 30 20 GAGE OK 65 87 64 91 / 60 20 10 10 PONCA CITY OK 66 86 65 88 / 40 20 10 10 DURANT OK 72 88 68 92 / 60 60 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT THU JUN 22 2006
OKZ004>048-050>052-TXZ083>090-231200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
910 PM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
OKLAHOMA.
LOCATION...
MAINLY WEST AND NORTH OF A LINE FROM MEDFORD...TO PIEDMONT...
MARLOW...WAURIKA...GRANDFIELD AND HOLLIS.
TIMING...
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
WINDS TO 70 MPH AND QUARTER SIZE HAIL WILL BE THE PRIMARY IMPACTS.
DISCUSSION...
THUNDERSTORMS DEVELOPING ACROSS SOUTHWEST KANSAS AND THE OKLAHOMA
AND TEXAS PANHANDLES...WILL OVERSPREAD THE WESTERN HALF OF
OKLAHOMA...AND NORTH TEXAS OVERNIGHT...WITH WINDS OF 60 TO 70 MPH
POSSIBLE ALONG THE LEADING EDGE OF STORMS IN THE SLIGHT RISK AREA. A
FEW STORMS MAY ALSO BE ACCOMPANIED BY NICKEL TO QUARTER SIZE HAIL.
STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT AS THEY ENCOUNTER LESS
INSTABILITY SOUTH OF THE RED RIVER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAIN ACCOMPANYING OVERNIGHT STORMS MAY RESULT IN
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL DECREASE OVER THE WEEKEND INTO EARLY NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 522 PM CDT THU JUN 22 2006 OKZ041-222245- MURRAY OK- 522 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. AT 522 PM...A CLUSTER OF STRONG AND SLOW MOVING THUNDERSTORMS CONTINUED BETWEEN JOY AND DAVIS...EASTWARD TO NEAR SULPHUR. OTHER STORMS WERE FORMING WEST OF TURNER FALLS. THESE STORMS WERE STATIONARY...AND ARE LIKELY ACCOMPANIED BY TORRENTIAL RAIN AND FREQUENT LIGHTNING. SOME AREAS COULD RECEIVE MORE THAN 2 INCHES OF RAIN. PEOPLE IN MURRAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 756 PM CDT THU JUN 22 2006 OKZ010-230115- WOODWARD OK- 756 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF ALABASTER CAVERNS STATE PARK AT 756 PM CDT. THE STORM WAS NEARLY STATIONARY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 803 PM CDT THU JUN 22 2006 OKZ031-230130- SEMINOLE OK- 803 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY. AT 803 PM...A STRONG THUNDERSTORM WAS ON THE SEMINOLE...PONTOTOC COUNTY LINE...SOUTH OF SASAKWA...DRIFTING NORTHWARD. WINDS OF 50 MPH...SMALL HAIL...AND TORRENTIAL RAIN WILL AFFECT SOUTHEAST SEMINOLE COUNTY THROUGH 830 PM. FURTHER STRENGTHENING IS POSSIBLE. PEOPLE IN SEMINOLE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 819 PM CDT THU JUN 22 2006 OKZ004-230130- HARPER OK- 819 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THE SOUTHEASTERN CORNER OF HARPER COUNTY AT 819 PM CDT...MOVING NORTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT THU JUN 22 2006 OKZ004-005-010-230200- WOODS OK-HARPER OK-WOODWARD OK- 826 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND NORTHERN WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK AT 826 PM CDT...MOVING NORTH AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE OVER SOUTHERN KANSAS...FROM NORTH OF BEAVER TO NEAR MEDICINE PARK. THESE THUNDERSTORMS WERE BUILDING TO THE SOUTH AND WILL MOVE INTO HARPER AND WOODS COUNTIES BY 9 PM. SMALL HAIL AND WINDS TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 903 PM CDT THU JUN 22 2006 OKZ004-005-010-230230- WOODS OK-HARPER OK-WOODWARD OK- 903 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM JUST EAST OF BUFFALO TO NEAR FREEDOM AND WAYNOKA AT 903 PM CDT...MOVING NORTH AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE JUST NORTH OF THE STATE LINE NORTH OF FREEDOM...MOVING SOUTHEAST. SMALL HAIL...HEAVY RAIN... AND WINDS AROUND 50 MPH ARE POSSIBLE. WIND GUSTS TO 52 MPH HAVE BEEN REPORTED AT THE OKLAHOMA MESONET SITE NEAR FREEDOM. PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 02:22 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tin was blown off several buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516063, 5516064, 5516065.